Limits...
Sunitinib induced pyoderma gangrenosum-like ulcerations.

Akanay-Diesel S, Hoff NP, Kürle S, Haes J, Erhardt A, Häussinger D, Schulte KW, Bölke E, Matuschek C, Budach W, Gerber PA, Homey B - Eur. J. Med. Res. (2011)

Bottom Line: Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases.Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations.Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation.

View Article: PubMed Central - HTML - PubMed

Affiliation: Universitätsklinikum Düsseldorf, Heinrich Heine Universität, Duesseldorf, Germany.

ABSTRACT
Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases. Histopathological and laboratory diagnostics are unspecific in the majority of the cases and the diagnosis is made in accordance with the clinical picture. Here, we report the case of a 69-year old man with progredient pyoderma gangrenosum-like ulcerations under treatment with sunitinib due to hepatocellular carcinoma. A conventional ulcer therapy did not lead to a regression of the lesions. Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations. Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation. Here, we demonstrate that pyoderma gangrenosum-like ulcers may represent a serious side effect of sunitinib-based anti-cancer treatment.

Show MeSH

Related in: MedlinePlus

(a) One month, (b) two months, (c) six months after stopping treatment with sunitinib.
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC3351806&req=5

Figure 3: (a) One month, (b) two months, (c) six months after stopping treatment with sunitinib.

Mentions: Under the above mentioned treatment ulcerations progrediently improved. Six months after stopping treatment with sunitinib a nearly complete healing of the ulcerations was observed (Figure 3a-c).


Sunitinib induced pyoderma gangrenosum-like ulcerations.

Akanay-Diesel S, Hoff NP, Kürle S, Haes J, Erhardt A, Häussinger D, Schulte KW, Bölke E, Matuschek C, Budach W, Gerber PA, Homey B - Eur. J. Med. Res. (2011)

(a) One month, (b) two months, (c) six months after stopping treatment with sunitinib.
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC3351806&req=5

Figure 3: (a) One month, (b) two months, (c) six months after stopping treatment with sunitinib.
Mentions: Under the above mentioned treatment ulcerations progrediently improved. Six months after stopping treatment with sunitinib a nearly complete healing of the ulcerations was observed (Figure 3a-c).

Bottom Line: Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases.Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations.Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation.

View Article: PubMed Central - HTML - PubMed

Affiliation: Universitätsklinikum Düsseldorf, Heinrich Heine Universität, Duesseldorf, Germany.

ABSTRACT
Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases. Histopathological and laboratory diagnostics are unspecific in the majority of the cases and the diagnosis is made in accordance with the clinical picture. Here, we report the case of a 69-year old man with progredient pyoderma gangrenosum-like ulcerations under treatment with sunitinib due to hepatocellular carcinoma. A conventional ulcer therapy did not lead to a regression of the lesions. Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations. Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation. Here, we demonstrate that pyoderma gangrenosum-like ulcers may represent a serious side effect of sunitinib-based anti-cancer treatment.

Show MeSH
Related in: MedlinePlus